MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL PROTECTA XT VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC EUROPE SARL PROTECTA XT VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number D314VRG
Medical Device Problem Codes Failure to Charge (1085); Delayed Charge Time (2586); Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient heard audible tones and went to the emergency room.It was found that the device had a charge circuit timeout occur and that the charge time was noted to be greater than thirty seconds.It was also noted that a warning that atp (an ti-tachycardia pacing) and shock therapies will not be delivered: charge circuit inactive and that the device was at end of service (eos) and to replace immediately.The device was explanted and replaced.No patient complications have been reported as a result ofthis event.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Analysis of the device found high internal battery resistance.Hybrid analysis confirmed that the device did not charge efficiently by observing a charge time out (cto) as received.The device charged nominally when the battery was replaced with an external supply.No hybrid anomalies were identified.Battery analysis revealed that there was localized lithium (li) discharge along the edges and partial li-severing.The li-severing resulted in a reduced li anode surface are a.The device was returned due to excessive charge time (ect) and charge time out (cto) alerts prior to recommended replacement time and subsequent explant.These excessive charge times and charge timeouts resulted from increased battery resistance induced by observed li-severing.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTECTA XT VR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
CH  1131
MDR Report Key7254503
Report Number9614453-2018-00156
Device Sequence Number19147681
Product Code LWS
UDI-Device Identifier00613994678164
UDI-Public00613994678164
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2012
Device Model NumberD314VRG
Device Catalogue NumberD314VRG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR